Skip to main content
    • Aa
    • Aa


  • Efang Kong (a1) (a2) and Yingcun Xia (a1) (a3)

Censored quantile regressions have received a great deal of attention in the literature. In a linear setup, recent research has found that an estimator based on the idea of “redistribution-of-mass” in Efron (1967, Proceedings of the Fifth Berkeley Symposium on Mathematical Statistics and Probability, vol. 4, pp. 831–853, University of California Press) has better numerical performance than other available methods. In this paper, this idea is combined with the local polynomial kernel smoothing for nonparametric quantile regression of censored data. We derive the uniform Bahadur representation for the estimator and, more importantly, give theoretical justification for its improved efficiency over existing estimation methods. We include an example to illustrate the usefulness of such a uniform representation in the context of sufficient dimension reduction in regression analysis. Finally, simulations are used to investigate the finite sample performance of the new estimator.

Corresponding author
*Address correspondence to Efang Kong, School of Mathematics, Statistics and Actuarial Science, University of Kent at Canterbury, UK; e-mail:
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

G Babu . (1989) Strong representations for LAD estimators in linear models. Probability Theory and Related Fields 83, 547558.

H. Bang & A.A. Tsiatis (2002) Median regression with censored cost data. Biometrics 58, 643649.

P. Bickel & M. Rosenblatt (1973) On some global measures of the deviation of density function estimators. Annals of Statistics 1, 10711095.

M. Buchinsky & J. Hahn (1998) An alternative estimator for the censored quantile regression model. Econometrica 66, 653671.

S. Chen , G.B. Dahl , & S. Khan (2005) Nonparametric identification and estimation of a censored location-regression model. Journal of the American Statistical Association 100, 212221.

J.G. De Gooijer & D. Zerom (2003) On additive conditional quantiles with high dimensional covariates. Journal of the American Statistical Association 98, 135146.

J.L. Horowitz & S. Lee (2005) Nonparametric estimation of an additive quantile regression model. Journal of the American Statistical Association 100, 12381249.

H. Ichimura & S. Lee (2010) Characterization of the asymptotic distribution of semiparametric M-estimators. Journal of Econometrics 159, 252266.

R. Koenker & G. Bassett (1978) Regression quantiles. Econometrica 46, 3350.

R. Koenker & O. Geling (2001) Reappraising medfly longevity: A quantile regression survival analysis. Journal of the American Statistical Association 96, 458468.

E. Kong & Y. Xia (2014) An adaptive composite quantile approach to dimension reduction. Annals of Statistics 42, 16571688.

A Lindgren . (1997) Quantile regression with censored data using generalized L 1 minimization. Computational Statistics and Data Analysis 23, 509524.

O. Linton , E. Mammen , J.P. Nielsen , & I. Van Keilegom (2011) Nonparametric regression with filtered data. Bernoulli 17, 6087.

E Masry . (1996) Multivariate local polynomial regression for time series: uniform strong convergence and rates. Journal of Time Series Analysis 17, 571599.

S Portnoy . (2003) Censored regression quantiles. Journal of the American Statistical Association 98, 10011012.

J.L Powell . (1986) Censored regression quantiles. Journal of Econometrics 32, 143155.

L. Su & H. White (2008) A nonparametric Hellinger metric test for conditional independence. Econometric Theory 24, 829864.

H. Wang & L. Wang (2009) Locally weighted censored quantile regression. Journal of the American Statistical Association 104, 11171128.

Z. Zhou & W.B. Wu (2009) Local linear quantile estimation for non-stationary time series. Annals of Statistics 37, 26962729.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
Type Description Title
Supplementary Materials

Kong and Xia supplementary material S1
Kong and Xia supplementary material

 PDF (301 KB)
301 KB
Supplementary Materials

Kong and Xia supplementary material S2
Kong and Xia supplementary material

 Unknown (49 KB)
49 KB


Full text views

Total number of HTML views: 0
Total number of PDF views: 100 *
Loading metrics...

Abstract views

Total abstract views: 443 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 24th September 2017. This data will be updated every 24 hours.